Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking meth. Weight gain. What can help reduce weight?

I used to be a national rep in athletics 100m-400m. i gave it away @ 20. I have never had a problem with being over weight no matter how much of what i ate or drank. @ 37 i was introduced to meth . My weight escalated. It went from 78kgs to 93kgs within three years. I smoked mainly on weekends. I was one of the fortunate few who was able to give it away a few years ago. At 41 i took up masters athletics. No matter how hard i train i cant seem to lose weight. I ve adjusted my diet , don t drink alcohol but nothing appears to work. I am now 45 & my weight remains the same. Could the years of smoking meth had an effect on my thyroid gland regarding my metabolism?
Asked On : Sun, 10 Feb 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Although meth use and abuse is related to a lot of medical conditions and symptoms, the affect on thyroid gland is not documented. I believe if you have concerns regards your thyroid gland being affected, it might be a good idea to go to a local doctor and have your thyroid gland checked out. I also believe that you might need to consult an endocrinologist to see if you need other testing to find out the cause of your obesity. A nutritionist who can help with the kinds of foods to eat and an exercise specialist to get you on an exercise regimen will help in the process of losing weight.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 30 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor